Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Nov 27, 2011, 3:38 AM CST for 23 counties in Texas. It took effect at Nov 27, 2011, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 3:38 AM CST (09:38 UTC)
- In effect from
- Nov 27, 2011, 9:00 AM CST
- Expired
- Nov 27, 2011, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS84 KHGX 270938 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 338 AM CST SUN NOV 27 2011 ...A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST TEXAS SUNDAY... .THE COMBINATION OF STRONG OFFSHORE WINDS AND LOW HUMIDITIES ARE EXPECTED SUNDAY IN THE WAKE OF YESTERDAYS COLD FRONT. TXZ163-164-176>179-195>200-210>214-226-227-235>238-280000- /O.UPG.KHGX.FW.A.0013.111127T1600Z-111128T0000Z/ /O.NEW.KHGX.FW.W.0019.111127T1500Z-111128T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 338 AM CST SUN NOV 27 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ALL SOUTHEAST TEXAS COUNTIES... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS 30 MPH. * HUMIDITY...20 TO 25 PERCENT. * HIGHEST THREAT...AREAS SOUTH AND WEST OF A GALVESTON TO COLLEGE STATION LINE. AREAS NORTH AND EAST OF A COLLEGE STATION TO LIVINGSTON LINE. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Nov 26, 11:05 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 26, 11:05 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1105 PM CST SAT NOV 26 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
CLOUDS ARE BEGINNING TO ERODE FROM THE WEST AND NORTHWEST AND AM
EXPECTING SKIES TO CLEAR BY SUNDAY MORNING. VFR CONDITIONS
EXPECTED THROUGH SUNDAY NIGHT. WINDS WILL BE THE PRIMARY AVIATION
HAZARD. LEANED TOWARD THE NAM 12 WINDS WHICH SUGGESTS NORTHWEST
WINDS NEAR 20 KNOTS WITH HIGHER GUSTS. WIND SPEEDS WILL DROP OFF
TOWARD SUNDAY EVENING. 43
&&
.PREV DISCUSSION... /ISSUED 940 PM CST SAT NOV 26 2011/
UPDATE...
EVENING FORECAST UPDATE TO TRIM POPS.
DISCUSSION...
AREA RADAR SHOWING LIGHT RAIN SHOWERS MOVING OFF TO THE EAST SO
DECIDED TO TRIM POPS BACK FOR MUCH OF THE AREA. CLOUD COVER WILL
BE AN ISSUE BUT THINK THERE WILL BE GRADUALLY THINNING OF CLOUDS
THROUGH SUN MORNING. EXPECT SKIES TO BE CLEAR BY THE AFTERNOON AS
UPPER LEVEL TROUGH AXIS PUSHES EAST OF THE AREA. OTHERWISE THE
REST OF THE FORECAST LOOKS ON TRACK WITH WINDY AND COLD
CONDITIONS EXPECTED. HAZARDS LOOK GOOD TO GO AS WELL.
39/43
PREV DISCUSSION... /ISSUED 631 PM CST SAT NOV 26 2011/
UPDATE...
FORECAST UPDATE TO EXPAND WIND ADVISORY.
DISCUSSION...
SFC ANALYSIS HAS PRETTY TIGHT PRESSURE GRADIENT BEHIND THE COLD
FRONT PUSHING THROUGH THE AREA. EXPECTING WINDS TO REMAIN RATHER
STRONG OVERNIGHT. WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE A
SEVERAL INLAND COUNTIES THROUGH 10Z. WINDS MAY DECREASE BRIEFLY
IN THE MORNING BUT COULD INCREASE AGAIN DURING THE DAY TOMORROW.
WIND ADVISORY MAY BE NEEDED FOR TOMORROW.
39
PREV DISCUSSION... /ISSUED 546 PM CST SAT NOV 26 2011/
UPDATE...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
THE FRONT IS JUST ABOUT THROUGH THE REGION. WINDS ARE GOING TO BE
STRONG FOR THE NEXT 6-9 HOURS...BRIEFLY DROP OFF...ONLY TO
INCREASE AGAIN ON SUNDAY. MVFR CIGS THIS EVENING WILL GRADUALLY
IMPROVE TO VFR BY SUNDAY MORNING. VFR ON SUNDAY BUT WINDS WILL
BE A FACTOR. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 67 34 57 34 61 / 80 10 0 0 0
HOUSTON (IAH) 75 40 56 36 60 / 80 10 0 0 0
GALVESTON (GLS) 76 45 56 43 59 / 80 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 10 AM CST SUNDAY THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...JACKSON...MATAGORDA.
WIND ADVISORY UNTIL 4 AM CST SUNDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...HARRIS...MADISON...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CST SUNDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 4 AM CST MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
GALE WARNING UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...39
AVIATION/MARINE...43Hazardous weather outlook, Nov 26, 3:33 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 333 PM CST SAT NOV 26 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-272145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 333 PM CST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT MUCH COLDER TEMPERATURES CAN BE EXPECTED TONIGHT AND SUNDAY IN THE WAKE OF THE COLD FRONT. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED...WITH WIND GUSTS OF 30 TO 40 MPH POSSIBLE TONIGHT NEAR THE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CLEARING SKIES...DECREASED WINDS AND A VERY DRY AIRMASS WILL ALLOW VERY COLD CONDITIONS BY SUNDAY NIGHT. TEMPERATURES COULD FALL INTO THE UPPER 20S TO LOWER 30S BY MONDAY MORNING FOR INLAND PORTIONS OF SOUTHEAST TEXAS. SHOULD THESE TEMPERATURES VERIFY...THIS COULD BE OUR FIRST WIDESPREAD FREEZE OF THE SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-272145- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 333 PM CST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS TONIGHT. STRONG OFFSHORE WINDS REACHING OR EXCEEDING GALE FORCE ALONG WITH ROUGH SEAS AND BELOW NORMAL TIDES ARE EXPECTED TO DEVELOP AFTER THE PASSAGE OF A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ALONG WITH ROUGH SEAS AND BELOW NORMAL TIDES ARE EXPECTED TO BEGIN TO IMPROVE LATE SUNDAY THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 9:52 AM CST | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 10 more | 7 hr |
| Nov 27, 4:05 PM CST | Freeze Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.